Texas, 2023Drought in Texas, July 25 to 31, 2023
July 25 to 31, 2023 · NWS FWD · 3 events in 3 counties and zones
Drought conditions continued to worsen across Falls, McLennan, and Milam counties late in the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued to worsen across Falls, McLennan, and Milam counties late in the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 24, 5:12 PM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 24, 5:12 PM CST, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
612 PM CDT Mon Jul 24 2023
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
No significant changes through the short term period were
necessary this evening. The Heat Advisory has been expanded
farther east to include more of North Texas as temperatures near
or above 103 and heat indices around 105 will become more
widespread tomorrow. The upper ridge will remain in control with
no rain chances in the near future.
-Stalley
Previous Discussion:
/This Afternoon through Tuesday Night/
The heat is on again as a mid level ridge expands and overspreads
the Southern Plains and will likely remain there through the week.
Southerly low level flow will pull some moisture northward, but
most of this will remain east of I-35 through Tuesday where heat
indices will be highest. High temperatures will top out between
100-105 today and may be a touch warmer on Tuesday. Deep mixing
should keep heat indices in check, especially along and west of
I-35. No rain is expected. The current heat advisory addresses the
high temperatures to the west and may be expanded a bit for
Tuesday.
Dunn
&&
.LONG TERM... /Issued 313 PM CDT Mon Jul 24 2023/
Update:
No major changes were made to the long term forecast as the region
remains under the influence of high pressure. The combination of
hot temperatures and heat indices will result in additional heat
headlines each day. Elevated fire weather concerns will also exist
along and west of I-35.
Garcia
Previous Discussion:
/Tuesday Night Onward/
With no significant changes in the overall weather pattern,
expect the hot and dry conditions to continue through the end of
the month. Highs each day will range from the upper 90s (East
Texas) to around 108 (west of I-35).
The main hazard each day will be the hot temperatures that will
increase the threat for heat related illness. We've been dealing
with heat for much of the month, but it's important to keep
taking the necessary precautions to mitigate the heat's effect on
our body.
In addition to the heat, the risk for wildfires will be on the
rise through the week. Each afternoon, relative humidity values
will decrease to around 20-25% west of I-35 along with breezy
southerly winds. It only takes one spark to start a wildfire, help
avoid them!
Hernandez
&&
.AVIATION... /NEW/
/00z TAFs/
VFR will prevail through the period with a SSE wind around 10
kts. A few diurnal cumulus will be the extent of cloud cover
through tomorrow.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 79 102 80 103 80 / 0 0 0 0 0
Waco 77 101 77 101 78 / 0 0 0 0 0
Paris 72 97 75 96 76 / 0 0 0 0 0
Denton 75 104 78 104 79 / 0 0 0 0 0
McKinney 74 99 76 99 78 / 0 0 0 0 0
Dallas 79 103 80 103 81 / 0 0 0 0 0
Terrell 74 101 75 100 77 / 0 0 0 0 0
Corsicana 77 102 77 102 78 / 0 0 0 0 0
Temple 76 102 76 102 76 / 0 0 0 0 0
Mineral Wells 73 106 75 106 77 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Tuesday for TXZ091>094-100>104-
115>120-129>134-141>145-156-157.
&&
Hazardous weather outlook, Jul 24, 11:38 PM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1238 AM CDT Tue Jul 25 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260000-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1238 AM CDT Tue Jul 25 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot conditions will increase the threat for heat related illnesses
this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Falls
- When
- July 25, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Falls forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Severe drought conditions affected western portions of the county through the end of the month.
Drought, McLennan
- When
- July 25, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Severe drought conditions affected western portions of the county through the end of the month.
Drought, Milam
- When
- July 25, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe drought conditions affected most of the county through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Minnesota, July 25, 2023$5.3 million · EF0 · 23 events
- Hail and Damaging Winds in Virginia, July 25, 2023$280,000 · 1 in hail · 16 events
- Heat in Oklahoma, July 25 to 30, 202384 events
- Hail and Damaging Winds in South Dakota, July 25, 2023$32,000 · 1 in hail · 19 events
- Flash Flood in Ohio, July 25, 2023$75,000 · 1 event
- Damaging Winds in Maryland, July 25, 2023$50,000 · 56 kt wind · 4 events
- Wildfire in Colorado, July 25 to 26, 2023$50,000 · 1 event
- Damaging Winds in New York, July 25, 2023$41,000 · 50 kt wind · 3 events
- Excessive Heat in South Dakota, July 25 to 28, 202324 events
- Damaging Winds in Arizona, July 25, 2023$25,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Massachusetts, July 25, 2023$10,000 · 50 kt wind · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 25, 202317 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124283, 1124284, 1124285.